Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 3, NWS Tulsa, OK

March 10, 2010Delaware County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 10, 2010, 5:27 PM CST for Delaware County, Ottawa County, Oklahoma. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2010, 5:27 PM CST (23:27 UTC)
Expired
Mar 10, 2010, 5:45 PM CST
In force
18 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Delaware County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 5:30 PM CSTHAIL 0.75Wyandotte, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 3:42 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2010-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2010-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WUUS54 KTSA 102327
SVRTSA
OKC041-115-102345-
/O.NEW.KTSA.SV.W.0003.100310T2327Z-100310T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
527 PM CST WED MAR 10 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DELAWARE COUNTY IN NORTHEAST OKLAHOMA
  EASTERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 545 PM CST

* AT 523 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
  OF WYANDOTTE...MOVING NORTHEAST AT 50 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WYANDOTTE AND QUAPAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3699 9461 3664 9461 3663 9462 3665 9477
      3700 9483 3700 9462
TIME...MOT...LOC 2327Z 207DEG 42KT 3673 9463

$$
1 follow-up statement
568 
WWUS54 KTSA 102343
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
543 PM CST WED MAR 10 2010

OKC041-115-102353-
/O.EXP.KTSA.SV.W.0003.000000T0000Z-100310T2345Z/
DELAWARE OK-OTTAWA OK-
543 PM CST WED MAR 10 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OTTAWA AND
NORTHEASTERN DELAWARE COUNTIES EXPIRES AT 545 PM CST...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.

LAT...LON 3699 9461 3664 9461 3663 9462 3665 9477
      3700 9483 3700 9462
TIME...MOT...LOC 2343Z 207DEG 42KT 3690 9452

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 5:14 PM CST, 13 minutes earlier.

Area forecast discussion, Mar 10, 5:14 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
514 PM CST WED MAR 10 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PROVIDE PERIODIC
IMPACTS TO MOST TAF SITES THROUGH THE MID EVENING HOURS...WITH
LOWER CEILINGS SPREADING INTO NORTHEAST OKLAHOMA LATER TONIGHT.
BROKEN STRATOCU DECK LIKELY BENEATH COLD UPPER CORE TOMORROW
ESPECIALLY OVER NE OK/FAR NW ARKANSAS.

&&

.PREV DISCUSSION... /ISSUED 344 PM CST WED MAR 10 2010/

DISCUSSION...
GFS APPEARS TO BE TRACKING FAIRLY CLOSE TODAY AND HAVE USED A BLEND
OF THE GFS AND ECMWF FOR MOST OF THE FORECAST. PRECIPITATION WISE...
HAVE MAINLY FOLLOWED THE ECMWF. HAVE NOT STRAYED TOO FAR FROM THE
GUIDANCE TEMPERATURES BUT HAVE LEANED A LITTLE TOWARD THE COOLER
SIDE.

ONGOING EVENT STILL GIVING SIGNALS OF SEVERE ALTHOUGH THE MORE
DANGEROUS CONDITIONS APPEAR TO BE SHAPING UP JUST EAST OF OUR AREA
BUT UPPER LOW STILL TO MOVE JUST NORTHWEST OF INTERSTATE 44 AND
NEW WATCHES ARE COMING OUT IN NEXT FEW MINUTES. FORECAST WILL
INCORPORATE NEW WATCH INFORMATION.

STILL LOOKING QUESTIONABLE FOR RAIN OVER THE WEEKEND AND HAVE SIDED
TOWARDS THE ECMWF WHICH SHUNTS THE UPPER SYSTEM EARLY NEXT WEEK TO
OUR WEST AND SOUTH KEEPING THE FORECAST AREA MAINLY DRY BUT NOT
CLOUD FREE. THIS ALSO CONTRIBUTED TO THE THOUGHT TO LEAN A LITTLE
TO THE COOLER SIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   42  55  38  50 /  30  20  30  30
FSM   44  61  41  52 /  50  20  20  20
MLC   41  59  39  54 /  20  20  30  20
BVO   40  51  36  49 /  70  30  30  30
FYV   41  54  35  46 /  70  20  20  30
BYV   42  53  36  48 /  80  20  20  30
MKO   40  55  38  51 /  30  20  20  20
MIO   42  52  35  47 /  70  30  30  50
F10   39  56  38  51 /  30  20  20  20
HHW   43  63  41  57 /  20  10  30  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Mar 10, 4:45 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
445 PM CST WED MAR 10 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
445 PM CST WED MAR 10 2010

...SEVERE STORMS REMAIN POSSIBLE INTO THE EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
ADDITIONAL THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE THIS
AFTERNOON AND EVENING...AS A STRONG UPPER LEVEL LOW PRESSURE
CENTER MOVES FROM WESTERN OKLAHOMA NORTHEASTWARD INTO SOUTHEAST
KANSAS BY MIDNIGHT TONIGHT. THE UPPER LEVEL SYSTEM WILL TRANSPORT
VERY COLD TEMPERATURES ALOFT INTO THE REGION...SUPPORTING A LARGE
HAIL THREAT...IN ADDITION TO A DAMAGING WIND AND ISOLATED TORNADO
THREAT. THUNDERSTORM DEVELOPMENT WILL ALSO REMAIN POSSIBLE ALONG
AND AHEAD OF THE DRYLINE IN SOUTHEAST AND EAST CENTRAL
OKLAHOMA...AND PORTIONS OF WEST CENTRAL ARKANSAS. THE THUNDERSTORM
THREATS WILL DECREASE RAPIDLY TOWARD THE MIDNIGHT HOUR.

IN ADDITION...DRY AIR AND WINDY CONDITIONS BEHIND THE DRYLINE WILL
MAINTAIN A FIRE WEATHER THREAT ACROSS PORTIONS OF EASTERN
OKLAHOMA...ESPECIALLY WEST OF HIGHWAY 75 AND SOUTH OF HIGHWAY 412.
THESE CONDITIONS WILL IMPROVE TOWARD MID TO LATE EVENING AS WINDS
SUBSIDE AND RELATIVE HUMIDITIES INCREASE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
COOLER CONDITIONS...AND SCATTERED RAIN SHOWERS...ARE EXPECTED FOR
THE LATTER PART OF THIS WEEK AND INTO THE WEEKEND...AS THE UPPER
LEVEL LOW PRESSURE CENTER LINGERS ACROSS THE REGION. NO HAZARDOUS
WEATHER IS EXPECTED HOWEVER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 10, 1:41 PM CST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
141 PM CST WED MAR 10 2010

OKZ062-063-067-102015-
DELAWARE OK-MAYES OK-WAGONER OK-
141 PM CST WED MAR 10 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     EASTERN WAGONER...WESTERN DELAWARE AND MAYES

AT 141 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF WAGONER...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WAGONER...MAZIE...MURPHY...
CHOUTEAU...LOCUST GROVE...SALINA...SPAVINAW...STRANG AND PENSACOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3650 9523 3638 9495 3588 9536 3593 9547
TIME...MOT...LOC 1941Z 210DEG 53KT 3598 9536
Local storm report, Mar 10, 2:08 PM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
208 PM CST WED MAR 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HAIL             1 WNW WAGONER           35.96N 95.39W
03/10/2010  E0.75 INCH       WAGONER            OK   LAW ENFORCEMENT

&&

SAA
Special weather statement, Mar 10, 2:18 PM CST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CST WED MAR 10 2010

OKZ058-062-063-102100-
DELAWARE OK-MAYES OK-OTTAWA OK-
218 PM CST WED MAR 10 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 300 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN DELAWARE...OTTAWA AND NORTHEASTERN MAYES

AT 218 PM CST...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
SPAVINAW...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CHLOETA...ZENA...CLEORA...GROVE...
BERNICE...FAIRLAND...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...
SPAVINAW...LANGLEY AND DISNEY.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3668 9461 3627 9504 3635 9515 3652 9506
      3652 9501 3659 9502 3699 9479 3699 9463
TIME...MOT...LOC 2018Z 210DEG 53KT 3639 9503
Special weather statement, Mar 10, 4:04 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CST WED MAR 10 2010

OKZ054-059-102230-
OSAGE OK-PAWNEE OK-
404 PM CST WED MAR 10 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN OSAGE AND WESTERN PAWNEE

AT 404 PM CST...A STRONG THUNDERSTORM WAS LOCATED 24 MILES SOUTHWEST
OF BURBANK...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SHIDLER...BURBANK...APPERSON...WEBB
CITY...FORAKER AND GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3670 9707 3672 9703 3670 9694 3676 9689
      3676 9683 3679 9676 3699 9675 3698 9638
      3636 9703 3651 9704 3654 9699 3656 9690
      3659 9690 3660 9691 3658 9699 3659 9704
      3666 9708
TIME...MOT...LOC 2204Z 211DEG 39KT 3651 9705
Special weather statement, Mar 10, 4:53 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
453 PM CST WED MAR 10 2010

OKZ058-063-068-102330-
CHEROKEE OK-DELAWARE OK-OTTAWA OK-
453 PM CST WED MAR 10 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CST
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     DELAWARE AND SOUTHEASTERN OTTAWA

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN CHEROKEE

AT 453 PM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF BERNICE TO TWIN OAKS...MOVING
NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...JAY...OAKS...TWIN OAKS...KANSAS...ZENA...GROVE...
BERNICE...FAIRLAND...WYANDOTTE...PEORIA AND MAYSVILLE.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3698 9462 3648 9462 3635 9460 3607 9492
      3666 9494
TIME...MOT...LOC 2253Z 229DEG 29KT 3663 9485 3622 9483

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 1:41 PM CSTSpecial Weather StatementTSAMayes34 min
Mar 10, 2:18 PM CSTSpecial Weather StatementTSAOttawa42 min
Mar 10, 4:04 PM CSTSpecial Weather StatementTSAOsage26 min
Mar 10, 4:13 PM CSTSevere Thunderstorm WarningTSAOsage62 min
Mar 10, 4:53 PM CSTSpecial Weather StatementTSADelaware37 min
Mar 10, 5:35 PM CSTSpecial Weather StatementTSAOsage, Pawnee55 min
Mar 10, 5:43 PM CSTSpecial Weather StatementTSADelaware32 min
Mar 10, 5:53 PM CSTTornado WarningTSADelaware22 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.